Georgia, 2014

Flash Flooding and Damaging Winds in Georgia, September 6 to 8, 2014

September 6 to 8, 2014 · NWS FFC · 9 events in 7 counties and zones

Deep tropical moisture persisted across the state. Weak upper-level waves along with strong afternoon heating combined to produce isolated strong to severe thunderstorms each afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$297,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Deep tropical moisture persisted across the state. Weak upper-level waves along with strong afternoon heating combined to produce isolated strong to severe thunderstorms each afternoon and evening. Some of these slow moving thunderstorms produce heavy rain of 3 to 5 inches which caused isolated flash flooding in Atlanta metro counties and in Columbus.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 6, 6:39 PM EST, 36 minutes earlier.

Area forecast discussion, Sep 6, 6:39 PM EST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT SEP 6 2014

.PREV DISCUSSION... /ISSUED 256 PM EDT SAT SEP 6 2014/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS
AFTERNOON...AS TROPICAL AIRMASS REMAINS IN PLACE.

SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL WEATHER
PATTERN...WITH A FEW DISCREPANCIES NOTED IN TRACK OF THE WEAK UPPER
LEVEL DISTURBANCE AS IT TRACKS ACROSS NORTH FLORIDA OVERNIGHT.  NAM
IS FURTHER NORTH THAN GFS/ECMWF AND THUS WETTER ACROSS CENTRAL
GEORGIA.  MODELS ARE IN BETTER AGREEMENT ON SUNDAY AS THE
DISTURBANCE SLOWLY TRACKS JUST OFF THE SOUTH CAROLINA COAST.  MODELS
ARE IN AGREEMENT BRINGING A WEAK UPPER LEVEL WAVE ACROSS NORTH
GEORGIA BY 06Z TONIGHT...ENHANCING CONVECTION ACROSS NORTH
GEORGIA....THIS IS IN LINE WITH CURRENT RADAR WHICH SHOWS BEST
COVERAGE OVER FAR NORTH AND SOUTH PORTIONS OF FORECAST AREA.  AT THE
SURFACE A WEAK BOUNDARY WILL REMAIN DRAPED ACROSS PORTIONS OF THE
FORECAST AREA THROUGH TOMORROW...WITH ABUNDANT TROPICAL MOISTURE TO
TAP INTO...PRECIPITABLE WATER VALUES WILL REMAIN BETWEEN 1.5 TO 2
INCHES.  THE FOCUS PROVIDED BY THE SURFACE BOUNDARY AND UPPER LEVEL
DISTURBANCES WILL CONTINUE MAINLY DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...WITH CHANCE POPS LINGERING OVER
CENTRAL GEORGIA THIS EVENING AS SURFACE BOUNDARY SLOWLY SAGS
SOUTHWARD AND ONCE AGAIN ON SUNDAY AFTERNOON. LOCALIZED HEAVY
RAINFALL COULD PRODUCE FLASH FLOODING WITH ANY TRAINING OF
CELLS...AND THERE WILL BE ENOUGH INSTABILITY...MODELS CONTINUE
SHOWING SBCAPES IN THE 1500-2000 J/KG RANGE THIS EVENING AND AGAIN
SUNDAY AFTERNOON...THAT ISOLATED STRONG TO SEVERE STORMS CANNOT BE
RULED OUT WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING AND DAMAGING
WINDS THE MAIN THREATS.

GUIDANCE TEMPERATURES CONTINUE WARMER THAN NORMAL AND ARE PERFORMING
WELL...HAVE GONE WITH A BLEND OF MAV/MET FOR TEMPERATURES.

ATWELL

LONG TERM /MONDAY THROUGH SATURDAY/...
NO CHANGES TO PREVIOUS FORECAST. SEE PREVIOUS LONG TERM DISCUSSION...

17

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
REMAINS OF WEAK FRONTAL BOUNDARY OVER CENTRAL GA AND LOW PRESSURE
VICINITY OF THE GA/SC COAST. MODELS WANT TO MOVE THIS LOW SLOWLY
TO THE NORTHEAST. SOMEWHAT DRIER AIR PUSHES INTO THE NORTHWEST
CORNER OF THE STATE. HAVE LOWEST POPS NORTHWEST AND LIKELY ACROSS
EAST CENTRAL INTO THE START OF THE WEEK. AFTER THAT...A BASICALLY
ZONAL FLOW PERSISTS UNTIL THE END OF THE PERIOD. MODELS BRING A
FRONT INTO NORTH GA ON FRIDAY. GFS AND ECMWF DIFFER ON WHEN THE
FRONT WILL MOVE SOUTHWARD INTO THE FORECAST AREA...BUT THIS LOOKS
TO BE BEYOND THIS FORECAST PERIOD. HAVE KEPT A CHANCE OR SLIGHT
CHANCE POPS IN THROUGH FRIDAY.

41

&&

.AVIATION...
00Z UPDATE...
STILL ISOLATED TO SCATTERED TSRA AT TAF TIME BUT GENERALLY MISSING
MOST SITES...HAVE KEPT TEMPO TSRA IN FOR AHN FOR ANOTHER HOUR TO
COVER NEARBY CONVECTION...OTHERWISE VCSH FOR MOST SITES. GENERALLY
VFR FOR THE NEXT SEVERAL HOURS BUT EXPECT MVFR FOG TO DEVELOP JUST
ABOUT EVERYWHERE EXCEPT POSSIBLY ATL BEFORE SUNRISE. VERY SIMILAR
TREND TO THE LAST 24 HOURS WITH ANOTHER PROB30 FOR AFTERNOON
CONVECTION. WINDS HOWEVER ARE ALL OVER THE PLACE...NW THIS EVENING
SHOULD GO NE OVERNIGHT...AGAIN NW SUNDAY AFTN THEN BACK NE AFTER
00Z MONDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON NO VSBY/CIG ISSUES SUNDAY MORNING.
MEDIUM ON CONVECTION.
MEDIUM-LOW ON TIMING OF WIND SHIFTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  68  85 /  50  50  30  40
ATLANTA         72  87  70  85 /  50  40  30  30
BLAIRSVILLE     64  81  64  82 /  40  50  30  30
CARTERSVILLE    68  87  69  85 /  40  50  30  20
COLUMBUS        72  93  72  89 /  50  40  40  40
GAINESVILLE     69  87  68  84 /  50  50  30  30
MACON           70  93  71  88 /  50  50  40  40
ROME            69  88  68  87 /  40  50  20  20
PEACHTREE CITY  68  89  69  87 /  50  40  30  30
VIDALIA         72  91  72  89 /  50  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 4:38 PM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT SEP 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT.

LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING
STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE. ISOLATED
STRONG TO SEVERE DEVELOPMENT CANNOT BE RULED OUT FOR THIS
AFTERNOON INTO EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW PRESSURE MOVING NORTHEAST OFF THE SOUTH CAROLINA COAST MAY
SUPPORT MORE NUMEROUS STORMS OVER PORTIONS OF EAST CENTRAL GEORGIA
ON SUNDAY. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 6, 5:45 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SAT SEP 6 2014

GAZ090-062315-
645 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING...MOVING SOUTHEAST
AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTAHOOCHEE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE EELBECK/WEST FORT BENNING. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING OR HEAVY RAIN.

&&

LAT...LON 3241 8482 3242 8481 3241 8479 3243 8478
      3242 8477 3244 8476 3245 8474 3239 8466
      3234 8479
TIME...MOT...LOC 2245Z 330DEG 4KT 3241 8476
Special weather statement, Sep 6, 5:47 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT SAT SEP 6 2014

GAZ025-062315-
647 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JACKSON COUNTY
UNTIL 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER APPLE VALLEY...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JACKSON COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE APPLE VALLEY AND NICHOLSON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3407 8339 3408 8358 3419 8352 3418 8343
TIME...MOT...LOC 2248Z 007DEG 8KT 3415 8348
Special weather statement, Sep 6, 6:02 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT SEP 6 2014

GAZ067-062330-
702 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER COUNTY
UNTIL 730 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALVATON...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ALVATON...WOOSTER AND GAY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3320 8459 3320 8454 3308 8452 3308 8453
      3305 8452 3304 8454 3309 8472
TIME...MOT...LOC 2303Z 016DEG 8KT 3316 8459
Special weather statement, Sep 6, 6:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT SAT SEP 6 2014

GAZ056-068-062345-
721 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING AND PIKE
COUNTIES UNTIL 745 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZETELLA...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SPALDING AND PIKE COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROVER AND ZETELLA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3324 8444 3329 8435 3322 8430 3319 8438
TIME...MOT...LOC 2321Z 141DEG 10KT 3323 8437
Special weather statement, Sep 6, 6:42 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SAT SEP 6 2014

GAZ056-068-070015-
742 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN SPALDING AND PIKE COUNTIES UNTIL 815 PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLIAMSON...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS SPALDING AND
PIKE COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE
WILLIAMSON...ZETELLA...ROVER...HOLLONVILLE...ZEBULON AND HILLTOP.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3306 8429 3311 8451 3327 8440 3324 8425
TIME...MOT...LOC 2341Z 015DEG 9KT 3317 8438
Special weather statement, Sep 6, 6:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SAT SEP 6 2014

GAZ025-027-070015-
744 PM EDT SAT SEP 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON AND JACKSON
COUNTIES UNTIL 815 PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ILA...MOVING SOUTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MADISON AND JACKSON COUNTIES...INCLUDING AREAS AROUND POCATALIGO...
ILA AND SANFORD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3420 8324 3407 8334 3415 8343 3420 8340
TIME...MOT...LOC 2345Z 313DEG 6KT 3415 8337

The radar

The Atlanta radar (KFFC), 29 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Spalding

When
September 6, 7:15 PM EST to 7:20 PM EST
Where
Spalding County, 0.68 mi W of Griffin to 1.1 mi W of Griffin Spalding Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.248, -84.282

The 911 Center reported a tree down at South 18th Street and Wall Street and at MLK Parkway and Odell road. There is also power outages reported around Griffin.

Thunderstorm Wind, Upson

When
September 7, 4:08 PM EST to 4:12 PM EST
Where
Upson County, 3.48 mi E of Barker Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
32.870, -84.260

The 911 Center reported 3 trees down near the Triune Mill Road and Trice Cemetery Road intersection.

Flash Flood, De Kalb

When
September 7, 4:10 PM EST to 8:30 PM EST
Where
De Kalb County, 0.9 mi SE of Toco Hills to 0.69 mi SW of Belvedere Park
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.790, -84.260

The public reported portions of a parking lot of an apartment complex off of Summit Circle Drive near Glen Haven was flooded by Snapfinger Creek overflowing its banks.

Thunderstorm Wind, Henry

When
September 7, 4:14 PM EST to 4:20 PM EST
Where
Henry County, 0.67 mi N of Hamptn Bear Creek Ar
Measured
65 kt (75 mph) estimated gust
Property damage
$280,000
Reported by
Emergency Manager
Coordinates
33.390, -84.331

The Henry County Emergency Manager reported at least 12 airplanes damaged with 4 of them flipped over at the Atlanta South Regional Airport, Tara Field. Minor damage was done to buildings and hangar doors.

Flash Flood, Coweta

When
September 7, 5:35 PM EST to 11:45 PM EST
Where
Coweta County, 5.53 mi S of Welcome to 2.89 mi W of Grantville
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
33.320, -84.880

The public reported from near Newnan to Grantville several roads and neighborhood yards flooded from nearby drainage creeks. The flood waters entered some garages and caused minor damage.

Thunderstorm Wind, Coweta

When
September 7, 5:55 PM EST to 6:00 PM EST
Where
Coweta County, 2.4 mi WNW of Newnan
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.382, -84.839

The 911 Center reported trees down in the western portion of Coweta County.

Flash Flood, Muscogee

When
September 7, 7:00 PM EST to 10:45 PM EST
Where
Muscogee County, 0.69 mi S of Green Is Hills to 0.69 mi W of Avondale
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.490, -84.980

The public reported in the Columbus area a few streets were flooded due to nearby drainage ditches or small creeks overflowing their banks.

Flash Flood, De Kalb

When
September 8, 12:58 AM EST to 6:00 AM EST
Where
De Kalb County, 0.69 mi S of Druid Hills to 1.5 mi S of Vista Grove
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
33.860, -84.350

The stage height of a USGS stream gage east of Atlanta on the North Fork Peachtree Creek at Buford Highway reached flood stage of 13 feet. The creek crest at 15.2 feet. Moderate flooding occurred along the creek. Large portions of the backyards of residential homes on Victory Drive...Dunwoody Place and Converse Drive flooded with around two feet of water. A portion of the Sun Tan Center parking lot near the gage flooded.

Flash Flood, Fulton

When
September 8, 3:00 AM EST to 6:00 AM EST
Where
Fulton County, 2.95 mi ENE of Bolton to 3.5 mi E of Bolton
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
33.830, -84.420

The public reported the upper reaches of Peachtree Creek near the Fulton and DeKalb county line had minor flooding of residential yards and commercial property.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544402, 544403, 543863, 544404, 543865, 544405, 543868, 543870, 543871.